Thunderstorm Wind, Bryan
- When
- June 23, 5:40 PM EST to 5:45 PM EST
- Where
- Bryan County, Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -81.617
Thunderstorm winds knocked down trees and power lines.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 23, 2:00 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT WED JUN 23 2004 .PUBLIC... AREA OF SFC LOW PRES WITH ASSOCIATED COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS CENTRAL NC. WITH HIGH SITTING OFF THE ATLANTIC COAST...FRONT IS NOT EXPECTED TO MAKE IT INTO MY CWA. FRONT SHOULD STALL N OF MY CWA...POSSIBLY NEAR THE SC/NC BORDER. HOWEVER...WITH UNSTABLE AIRMASS STILL IN PLACE OVER MY CWA...SHWRS AND TSTMS WILL STILL BE POSSIBLE BUT SHOULD NOT BE AS WIDESPREAD OR AS STRONG AS TUE AFTN. EXPECT MAINLY DIURNAL CONVECTION THRU THU. ANOTHER LOW PRES AREA WITH ASSOCD COLD FRONT WILL APPROACH FROM THE GULF COAST REGION FRI NIGHT INTO SAT. THIS SYSTEM WILL HELP TO ENHANCE CONVECTION OVER GA AND SC. HOWEVER...WITH THE HIGH STILL OVER THE WESTERN ATLANTIC...THE BEST ENERGY WILL REMAIN WEST AND NORTH OF MY CWA. AS THE LOW EXITS THE MID ATLANTIC STATES SAT...THE FRONT IS EXPECTED TO STALL THRU THE WEEKEND ACROSS CENTRAL SC INTO THE NRN HALF OF GA. TIMING WILL BE DIFFICULT BUT GFS INDICATES SEVERAL MODERATE TO STRONG SHORTWAVES ROTATING ACROSS THE REGION BETWEEN FRI NIGHT AND MON MORNING. MON THRU WED OF NEXT WEEK WILL FIND AN UNSTABLE AIRMASS STILL OVER THE REGION BUT GENERALLY JUST DIURNAL CONVECTION. NO CHGS TO EARLIER LONG RANGE FORECAST. && .MARINE...CONTINUE TO ANTICIPATE A NOCTURNAL SURGE TONIGHT AND SHOULD BE A BIT STRONGER THAN LAST NIGHT WITH STRONGER LOW LVL JET AND PINCHED GRADIENT AHEAD OF FRNTL BNDRY. MODELS HAVE BACKED OFF A BIT ON STRENGTH OF SURGE COMPARED WITH PREV RUN AS A RESULT OF WEAKER DEVELOPMENT OF THE LOW AND ASSOCIATED FRONTL BDNRY TO THE N. WILL KEEP EXERCISE CAUTION CONDITIONS FOR THE GA WATERS FOR TONIGHT BEYOND 20 NM AND A RESIDUAL EXERCISE CAUTION HEADLINE IN THE HARBOR FOR EVENING GUSTINESS. WITH APPROACH OF UPR TROF EXPECT WINDS TO BACK WITH MORE SW FLOW AT NIGHT AND A MORE SRLY COMPONENT DURING THE AFTN AND EVENING HOURS. EXPECT NEXT FRONT TO APPROACH OVER THE WEEKEND BUT REMAIN N OF THE AREA. WIND SPEEDS WILL DEPEND ON HOW CLOSE THE BNDRY GETS TO THE AREA. DO NOT ANTICIPATE MANY CHANGES IN THE EXTENDED PORTION OF THE FCST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && 30/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUN 23 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-240900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS MAY BECOME LOCALLY SEVERE AGAIN THIS AFTERNOON WITH DAMAGING WINDS IN EXCESS OF 60 MPH...ESPECIALLY ACROSS PARTS OF EASTERN SOUTH CAROLINA. WHILE ISOLATED SEVERE STORMS ARE POSSIBLE...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 533 PM EDT WED JUN 23 2004 GAZ114-137-232230- LONG-TATTNALL- INCLUDING THE CITIES OF...LUDOWICI AND REIDSVILLE 533 PM EDT WED JUN 23 2004 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL AND LONG COUNTIES THROUGH 630 PM... A BAND OF THUNDERSTORMS WILL MOVE ACROSS TATTNALL AND LONG COUNTIES THROUGH 630 PM. PERSONS IN THESE COUNTIES SHOULD PREPARE FOR FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AS HIGH AS 35 MPH AND POSSIBLY SMALL HAIL. IN ADDITION...LOCALLY HEAVY RAIN OF ONE HALF TO ONE INCH PER HOUR CAN BE EXPECTED. ONCE THE STORMS MOVE THROUGH...WIDESPREAD LIGHT TO MODERATE RAIN WILL LAST FOR AN HOUR OR TWO. AUSTIN
The Charleston,SC radar (KCLX), 79 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees and power lines.
Thunderstorm winds knocked down trees and power lines across the county.
Thunderstorm winds knocked down trees and power lines.
Thunderstorm winds knocked down a large tree onto a house.
Thundestorm winds knocked down trees and power lines along Highway 301.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405617, 5405616, 5405618, 5405615, 5405619.